MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT
Model Number 950A81J
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in canada reported via a fisher & paykel healthcare (f&p) field representative, that the z41002 autofeed chamber as part of the 950a81j f&p 950¿ adult ventilator dual heated circuit kit (with filter), had a small hole at the base of the chamber causing water to leak.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is in the process of completing our investigation.We will provide a follow-up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the subject z41002 autofeed chamber as part of the 950a81j f&p 950 adult ventilator dual heated circuit kit (with filter) was received at fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected and tested.Our investigation is thus based on the evaluation of the subject device, the information provided by the healthcare facility and our knowledge of the product.Results: the healthcare facility reported that there was a small hole at the base of the subject z41002 autofeed chamber, causing water to leak.Visual inspection of the complaint device revealed white residue on the outside of the chamber base.A hole was observed on the chamber base.The edges of the hole were rough, indicating that the base had eroded.A scanning electron microscopy (sem) analysis was performed.Elemental analysis of the base residue and around the pinhole showed the presence of carbon, oxygen, sodium, aluminium and other trace elements.Conclusion: based on our knowledge of the product and the information provided by the healthcare facility, the cause of the degradation of the z41002 autofeed chamber base, is due to the use of sodium carbonate.When introduced to the subject chamber, this results in the formation of corrosive sodium bicarbonate, which can chemically degrade the aluminium chamber base.Every z41002 chamber complete autofeed 900 is pressure tested following the manufacturing process to check for any leaks present in the chamber dome due to cracks and other causes.Any chamber which fails this test is rejected.In addition, the pressure test is followed by a visual inspection of each chamber.No cracks in the chamber dome are acceptable.Any chamber that fails this inspection is rejected.The subject chamber would have met the required specification at the time of production.Our user instructions that accompany the z41002 chamber complete autofeed 900 state the following: - "use usp sterile water for irrigation, or equivalent.Adding other substances may have adverse effects." - "do not clean or sterilize this product.Avoid contact with chemicals, cleaning agents, or hand sanitizers." - "do not use the chamber if it has been visibly damaged or dropped." - "set appropriate ventilator or flow source alarms to monitor therapy delivery." - "perform a pressure and leak test on the breathing system before connecting to a patient.".
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20858386
Report Number9611451-2024-00901
Device Sequence Number3864412
Product Code BTT
UDI-Device Identifier09420012461148
UDI-Public(01)09420012461148(10)2103158180(11)240528(17)270528
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K220703
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number950A81J
Device Catalogue Number950A81J
Device Lot Number2103158180
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AEROGEN SOLO NEBULIZER; SERVO-U MAQUET VENTILATOR; SERVO-U MAQUET VENTILATOR; SOKINOX
Patient SexUnknown